EconPapers    
Economics at your fingertips  
 

MARKET RISK OF INVESTMENT IN US SUBPRIME CRISIS: COMPARISON OF A PURE DIFFUSION AND A PURE JUMP MODEL

Sharif Mozumder and Arafatur Rahman ()
Additional contact information
Sharif Mozumder: Department of Mathematics, University of Dhaka, Dhaka 1000, Bangladesh
Arafatur Rahman: #x2020;Institute of Natural Sciences, United International University, Dhanmondi, Dhaka 1209, Bangladesh

Annals of Financial Economics (AFE), 2016, vol. 11, issue 03, 1-17

Abstract: We consider the oldest financial model to estimate the market risk of investment underlying the world indexes and compare its risk management features with those of a newer model. Our concern is the risk underlying the world indexes in the recent US subprime crisis period. We illustrate how the recent variance gamma (VG) pure jump model is comparable with one of the earliest pure diffusion (Bachelier (BC)) model in estimating investment risk in financial markets using the tail risk measure value-at-risk (VaR) and its coherent version expected shortfall (ES). We observe that for pure jump VG model single quantile VaR is consistently a better performer across indexes; however for tail average risk measure ES, VG is not a consistently better performer; pure diffusion Bachelier model gives ES estimates which are often — not always — better than VG. This provides one more empirical indication that the combination of diffusion and jump is likely to be more effective in turbulent times, e.g., in US subprime crisis period.

Keywords: Risk measure; value at risk; expected shortfall; pure diffusion Bachelier model; pure jump variance gamma model (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S2010495216500135
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:afexxx:v:11:y:2016:i:03:n:s2010495216500135

Ordering information: This journal article can be ordered from

Access Statistics for this article

Annals of Financial Economics (AFE) is currently edited by Michael McAleer

More articles in Annals of Financial Economics (AFE) from World Scientific Publishing Co. Pte. Ltd.
Series data maintained by Tai Tone Lim ().

 
Page updated 2017-12-16
Handle: RePEc:wsi:afexxx:v:11:y:2016:i:03:n:s2010495216500135